Alert archive / California / Wind Advisories in 2010
Wind Advisory 2, NWS Eureka, CA
NWS Eureka, CA issued this wind advisory at Jan 18, 2010, 3:36 AM PST. It took effect at Jan 18, 2010, 10:00 AM PST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jan 18, 2010, 3:36 AM PST (11:36 UTC)
- In effect from
- Jan 18, 2010, 10:00 AM PST
- Expired
- Jan 18, 2010, 4:05 PM PST
- In force
- 6 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
589 WWUS76 KEKA 181136 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 336 AM PST MON JAN 18 2010 CAZ001>003-190000- /O.NEW.KEKA.WI.Y.0002.100118T1800Z-100119T0300Z/ REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR- 336 AM PST MON JAN 18 2010 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM PST THIS EVENING. * SOUTH TO SOUTHEAST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE EXPECTED. * THESE WINDS WILL DEVELOP LATE THIS MORNING AND MAY PERSIST THROUGH THE EARLY EVENING. * THE STRONGEST WINDS WILL AFFECT THE COASTAL HEADLANDS AND RIDGES...WHERE GUSTS IN EXCESS OF 50 MPH ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. TREES AND POWER LINES MAY ALSO BE DOWNED. && $$
1 follow-up statement
015 WWUS76 KEKA 190005 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 405 PM PST MON JAN 18 2010 CAZ001-003-191315- /O.CAN.KEKA.WI.Y.0002.000000T0000Z-100119T0300Z/ /O.NEW.KEKA.WI.Y.0003.100119T0300Z-100119T2300Z/ REDWOOD COAST-NORTH COAST INTERIOR- 405 PM PST MON JAN 18 2010 ...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 3 PM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 3 PM PST TUESDAY. * SOUTH TO SOUTHEAST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE EXPECTED. * THESE WINDS WILL DEVELOP LATE THIS EVENING THROUGH LATE TONIGHT. * SOUTH WINDS WILL INCREASE AGAIN EARLY TUESDAY MORNING AS ANOTHER STRONG COLD FRONT REACHES THE COAST. THESE WINDS WILL PERSIST THROUGH TUESDAY AFTERNOON. * THE STRONGEST WINDS WILL AFFECT THE COASTAL HEADLANDS AND RIDGES...WHERE GUSTS IN EXCESS OF 50 MPH ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. TREES AND POWER LINES MAY ALSO BE DOWNED. && $$ CAZ002-190115- /O.CAN.KEKA.WI.Y.0002.000000T0000Z-100119T0300Z/ MENDOCINO COAST- 405 PM PST MON JAN 18 2010 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE WIND ADVISORY. WINDS ARE DIMINISHING ALONG THE MENDOCINO COAST. SOUTH WINDS OF 15 TO 25 MPH WILL CONTINUE THROUGH THE NIGHT...WITH OCCASIONAL GUSTS TO 35 MPH. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this wind advisory went out at Jan 17, 8:05 PM PST, 7 hours 31 minutes earlier.
Area forecast discussion, Jan 17, 8:05 PM PST, 7 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 805 PM PST SUN JAN 17 2010 .SYNOPSIS...A SERIES OF PACIFIC STORMS WILL GENERATE STRONG GUSTY WINDS...PERIODS OF HEAVY RAIN...HIGH ELEVATION SNOW...AND ISOLATED THUNDERSTORMS THROUGH AT LEAST MID WEEK. && .UPDATE...ALLOWED WIND ADVISORY FOR REDWOOD COAST AND HUMBOLDT INTERIOR ZONES TO EXPIRE A COUPLE OF HOURS EARLY...AS WINDS ARE DIMINISHING ACROSS THE AREA IN QUESTION. WHILE GUSTS TO 30 MPH ARE STILL POSSIBLE OVER THE RIDGES AND EXPOSED BEACHES UNTIL AROUND MIDNIGHT...WITH GUSTS TO 35 MPH AROUND CRESCENT CITY...EXPECT THE OVERALL TREND OF DECREASING WINDS TO CONTINUE THROUGH THE NIGHT. AS FOR THE SNOW ADVISORY...THUS FAR THE SNOW LEVEL SEEMS TO BE AROUND 4500 FT BASED ON RAWS OBSERVATIONS FROM TRINITY COUNTY. NO SNOW OBSERVATIONS HAVE BEEN OBTAINED FROM SPOTTERS...NOT SURPRISING CONSIDERING THE ELEVATIONS IN QUESTION. 6-HOUR PRECIP TOTALS FROM AROUND THE AREA RANGE FROM 0.96 INCHES AT COFFEE RIDGE...0.44 INCHES AT HOOPA...TO 0.59 INCHES AT ALDERPOINT. THIS AMOUNT OF WATER VERIFY THE SNOW ADVISORY...DEPENDING ON ACTUAL ELEVATION OF ACCUMULATING SNOWFALL. CMC && .DISCUSSION...WET AND STORMY WEATHER WILL PREVAIL THROUGH MOST OF THE WEEK AS A SERIES OF STRONG PACIFIC STORMS MOVE ACROSS NW CALIFORNIA. SATELLITE IMAGERY SHOWS A WELL DEVELOPED DEEPENING LOW PRESSURE SYSTEM ABOUT 420NM OFFSHORE THE HUMBOLDT COAST...AND THE LEADING EDGE OF THE CLOUD/RAIN BAND OF AN OCCLUDED FRONT JUST REACHING THE COAST. CLOUD MECHANICS SHOWS SIGNS OF CONVECTION WITH THE FRONT...AND LIGHTNING STRIKES HAVE ALREADY BEEN DETECTED WELL OFFSHORE. MEAN SEA LEVEL PRESSURE HAS BEEN QUICKLY DROPPING AT THE BUOYS AND INDICATE STRONG WINDS WITH THE FRONT. GUSTY SOUTH WINDS WILL CONTINUE TO INCREASE THIS EVENING AS THE FRONT NEARS AND MOVES ACROSS THE REGION AND A WIND ADVISORY WAS ISSUED EARLIER TODAY THROUGH LATE THIS EVENING. THE WINDS WILL BE STRONGEST ALONG THE COAST...ACROSS EXPOSED RIDGES...AND WITH THE THUNDERSTORMS. A FEW SPOTTERS HAVE REPORTED HEAVY RAIN AND HIGH ELEVATION SNOW EARLY THIS AFTERNOON AND CONFIRM THAT THE PRECIPITATION FORECAST IS ON TRACK FOR TONIGHT. THE RAIN WILL COVER THE ENTIRE FORECAST AREA THIS EVENING AND THEN SHIFT SOUTHWARD MON MORNING. FORECAST RAINFALL TOTALS FOR TONIGHT AND MON ARE 0.75 TO 1 INCH NORTH OF GARBERVILLE AND 1 TO 3 INCHES ACROSS THE SOUTH. SNOW LEVELS SHOULD REMAIN NEAR 4000 FEET WITH 4 TO 7 INCHES OF SNOW ACCUMULATIONS ABOVE 4000 FEET. MADE ONLY SLIGHT CHANGES TO SNOW FORECAST FOR TONIGHT AND HAVE CONTINUED THE WINTER WEATHER ADVISORY FOR ELEVATIONS ABOVE 4000 FEET. THERE MAY BE A BRIEF BREAK IN THE PRECIPITATION LATE MONDAY MORNING AND EARLY AFTERNOON...ESPECIALLY OVER DEL NORTE AND NORTHERN HUMBOLDT COUNTIES MAY BEFORE THE NEXT SYSTEM MOVES ONSHORE. THE POSITION OF OF THE NEXT TROUGH...ALONG WITH THE SOUTHWARD POSITION OF A 180+KT JET WILL RESULT IN A EARLIER ONSET AND MORE PERSISTENT RAIN ACROSS MENDOCINO AND SOUTHERN HUMBOLDT COUNTIES EARLY MONDAY AFTERNOON. THIS STORM WILL BRING ANOTHER ROUND OF HEAVY RAIN...HIGH ELEVATION SNOW...STRONG WINDS...AND THUNDERSTORMS MON NIGHT INTO TUE MORNING. HELD OFF ON ISSUING A WINTER WEATHER ADVISORY FOR MON NIGHT TO LIMIT HEADLINE AND PRODUCT CONFUSION...BUT THINK CONDITIONS WILL WARRANT ANOTHER ADVISORY. HAVE ADDED ISOLATED THUNDERSTORMS MAINLY FOR THE WATERS TO THE NORTH AND FOR THE WATERS AND COAST IN THE SOUTH MON AFTERNOON AND EVENING. SIMILAR WEATHER CONDITIONS ARE EXPECTED TUE AFTERNOON AND NIGHT WHEN YET ANOTHER STORM WILL IMPACT NORTHERN CA. A PROGRESSIVE STORM PATTERN WILL CONTINUE LATE IN THE WEEK...WITH HIGH UNCERTAINTY OF THE TIMING AND STRENGTH OF THE SYSTEMS. TH && .MARINE...STRONG WINDS...RISING SEAS AND THUNDERSTORMS WILL ALL BE A FACTOR ACROSS THE WATERS AT VARIOUS TIMES THIS WEEK. HOWEVER...MODEL INCONSISTENCY SUPPORTS A RELATIVELY LOW CONFIDENCE FORECAST INSOFAR AS THE DETAILS. WITH THAT SAID...STRONG GALES CURRENTLY OBSERVED WILL WEAKEN LATE TONIGHT AS THE SURFACE LOW PRESSURE OFF THE OREGON COAST FILLS AND MOVES NORTH. THIS WILL BE REPLACED BY A SUCCESSION OF ADDITIONAL LOWS...ONE WHICH IS LIKELY TO BRING RENEWED GALES TO THE WATERS LATE TOMORROW MORNING THROUGH THE EVENING. YET ANOTHER LOW WILL ARRIVE LATE TUESDAY INTO WEDNESDAY WHICH OFFERS A GOOD LIKELIHOOD OF MORE GALES. UNDERLYING ALL OF THIS WILL BE A BUILDING W SWELL COURTESY OF ALL OF THESE STORMS. ENP CONTINUES TO SUGGEST WAVE HEIGHTS UP TO AROUND 25 FT MID WEEK...BUT CONSISTENT WITH PAST SHIFTS...PREFER TO TONE THIS DOWN TO 19-22 FEET WHICH IS MORE IN LINE WITH THE SWAN MODEL AND INCORPORATES PAST TENDENCIES OF THE ENP TO OVERDO LONGER PERIOD SWELL AS OF LATE. HELD OFF ON THE ISSUANCE OF ADDITIONAL HEADLINES FOR SEAS/WINDS/HAZARDOUS SURF FOR NOW GIVEN INCONSISTENCIES AND CURRENT SUITE OF WARNINGS...BUT MORE ARE LIKELY OVER THE NEXT WEEK. BURGER && .AVIATION...STRONG SOUTHEAST TO SOUTH WINDS ARE THE MAIN STORY THROUGH THE EVENING HOURS. SUSTAINED SURFACE WINDS OF 25 TO 35 KT AT COASTAL AIRFIELDS WITH GUSTS AS HIGH AS 45 KT CAN BE EXPECTED AT KCEC THROUGH 05 UTC. LLWS IS POSSIBLE AT KCEC AND KACV THIS EVENING DUE TO VEERING/STRENGTHENING OF WINDS IN THE LOWEST 2K FEET. THUS SIGNIFICANT TURBULENCE ON DEPARTURE AND APPROACH IS EXPECTED. MVFR CONDITIONS WILL GENERALLY BE OBSERVED ALTHOUGH SOME LAPSE INTO IFR CONDITIONS IS CERTAINLY POSSIBLE UNDER STRONGER CONVECTIVE SHOWERS. A FEW CUMULONIMBI WITH TOPS TO FL300-330 ARE EXPECTED THIS EVENING WITH AN ISOLATED THUNDERSTORM POSSIBLE FROM THE OREGON BORDER SOUTH TO MENDOCINO COUNTY. BURGER && .HYDROLOGY...FLOODING MAY BECOME A CONCERN THIS WEEK AS THE STREAM OF STORMS WILL GENERATE PERSISTENT RAIN...AND PERIODICALLY HEAVY DOWNPOURS THROUGH AT LEAST WED. THE THREAT OF FLOODING IS GREATEST FOR MORE URBANIZED AREAS AND NEAR LOCAL STREAMS. RAINFALL TOTALS FROM TONIGHT THROUGH WED AFTERNOON ARE 1 TO 3 INCHES NORTH OF GARBERVILLE AND 3 TO 5 INCHES SOUTH OF GARBERVILLE...WITH LOCALLY HIGHER AMOUNTS ESPECIALLY IN THE KING RANGE...YOLLA BOLLYS AND TRINITY ALPS. MAINSTEM RIVERS WILL RISE AS A RESULT OF THE PERSISTENT RAIN. THE CNRFC FORECAST HYDROGRAPHS SHOW THE EEL RIVER AT FERNBRIDGE POSSIBLY RISING ABOVE MONITOR STAGE WED AFTERNOON. RAINFALL AND FLOODING POTENTIAL WILL BE CLOSELY MONITORED AS THE WEEK UNFOLDS. TH && .EKA WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY TO 4 AM PST MONDAY ABOVE 4000 FEET FOR CAZ004. GALE WARNING UNTIL 1 AM MONDAY FOR ALL WATERS. HAZARDOUS SEAS WARNING FROM TO 1 AM MONDAY FOR ALL WATERS. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Jan 17, 8:13 PM PST, 7 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 813 PM PST SUN JAN 17 2010 CAZ001>003-076-181615- REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR- MENDOCINO INTERIOR- 813 PM PST SUN JAN 17 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED FOR THE REST OF TONIGHT. A WIND ADVISORY .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. AN ACTIVE WEATHER PATTERN WILL PERSIST THROUGH THE PERIOD WITH OCCASIONAL PERIODS OF HEAVY PRECIPITATION AND WINDY CONDITIONS. LOCALIZED FLOODING WILL BECOME POSSIBLE...ESPECIALLY BY MID WEEK. RAINFALL TOTALS BY THE END OF THE WEEK WILL AVERAGE BETWEEN 4 AND 8 INCHES WITH LOCALLY HIGHER AMOUNTS. THE SNOW LEVEL WILL DROP TO 4000 FEET BY EARLY MONDAY. PLEASE STAY TUNED TO THE LATEST FORECASTS FOR UPDATES ON THIS DEVELOPING SITUATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PLEASE REFER TO WEATHER.GOV/EUREKA AND/OR NOAA WEATHER RADIO FOR FURTHER DETAILS. CAZ004-181615- UPPER TRINITY RIVER- 813 PM PST SUN JAN 17 2010 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 4 AM PST MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TONIGHT. A WINTER WEATHER ADVISORY IS CURRENTLY IN EFFECT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. AN ACTIVE WEATHER PATTERN WILL PERSIST THROUGH THE PERIOD WITH OCCASIONAL PERIODS OF HEAVY PRECIPITATION AND WINDY CONDITIONS. LOCALIZED FLOODING WILL BECOME POSSIBLE...ESPECIALLY BY MID WEEK. RAINFALL TOTALS BY THE END OF THE WEEK WILL AVERAGE BETWEEN 4 AND 8 INCHES WITH LOCALLY HIGHER AMOUNTS. THE SNOW LEVEL WILL DROP TO 4000 FEET BY EARLY MONDAY. PLEASE STAY TUNED TO THE LATEST FORECASTS FOR UPDATES ON THIS DEVELOPING SITUATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PLEASE REFER TO WEATHER.GOV/EUREKA AND/OR NOAA WEATHER RADIO FOR FURTHER DETAILS.
In the hours before
Local storm report, Jan 17, 10:06 PM PST, 5 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
1006 PM PST SUN JAN 17 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HIGH SUST WINDS ARCATA 40.87N 124.08W
01/17/2010 U0.00 MPH HUMBOLDT CA LAW ENFORCEMENT
13045 WEST END ROAD, LOW HANGING WIRES REPORTED
0200 PM HIGH SUST WINDS ARCATA 40.87N 124.08W
01/17/2010 U0.00 MPH HUMBOLDT CA LAW ENFORCEMENT
JACOBY CREEK RD AT ECHO LN, POWER LINES REPORTED DOWN
0200 PM HIGH SUST WINDS BRIDGEVILLE 40.47N 123.80W
01/17/2010 U0.00 MPH HUMBOLDT CA LAW ENFORCEMENT
HIGHWAY 36 AT MILE MARKER 9... TREES DOWN CROSSING THE
ROADWAY
0200 PM HIGH SUST WINDS MYRTLETOWN 40.79N 124.13W
01/17/2010 U0.00 MPH HUMBOLDT CA LAW ENFORCEMENT
3311 GLENWOOD ST. POWER LINE DOWN
0200 PM HIGH SUST WINDS FIELDBROOK 40.97N 124.03W
01/17/2010 U0.00 MPH HUMBOLDT CA LAW ENFORCEMENT
TREE DOWN ACROSS FIELDBROOK ROAD
0200 PM HIGH SUST WINDS 1 E ARCATA 40.87N 124.06W
01/17/2010 U0.00 MPH HUMBOLDT CA LAW ENFORCEMENT
TREES DOWN ACROSS HIGHWAY 299...ONE MILE EAST OF HIGHWAY
101
0200 PM HIGH SUST WINDS FIELDBROOK 40.97N 124.03W
01/17/2010 U0.00 MPH HUMBOLDT CA LAW ENFORCEMENT
TREES DOWN REPORTED JUST SOUTH OF ELIZABETH, AND AT 1291
AZALEA AVE NEAR FIELBROOK
0200 PM HIGH SUST WINDS CRESCENT CITY 41.75N 124.20W
01/17/2010 U0.00 MPH DEL NORTE CA LAW ENFORCEMENT
TREES AND POWER LINES DOWN REPORTED ACROSS LAKE EARL ROAD
JUST NORTH OF PELICAN BAY PRISON.
0200 PM HIGH SUST WINDS MIRANDA 40.23N 123.82W
01/17/2010 U0.00 MPH HUMBOLDT CA LAW ENFORCEMENT
HIGHWAY 254 NEAR MILE MARKER 42...TREES AND POWER LINES
DOWN
0200 PM HIGH SUST WINDS BLUE LAKE 40.88N 123.99W
01/17/2010 U0.00 MPH HUMBOLDT CA LAW ENFORCEMENT
BLUE LAKE BLVD...TREE DOWN COVERING THE ROADWAY
&&
BLOEMERThe office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 17, 9:41 PM PST | Gale Watch | EKA | 5 hr | |
| Jan 18, 2:22 AM PST | Gale Warning | EKA | 41 hr | |
| Jan 18, 2:22 AM PST | Hazardous Seas Warning | EKA | 3 days | |
| Jan 18, 2:35 AM PST | High Surf Advisory | EKA | 3 days | |
| Jan 18, 3:04 AM PST | Winter Storm Watch | EKA | 11 hr | |
| Jan 18, 2:23 PM PST | Gale Watch | EKA | 12 hr | |
| Jan 18, 2:31 PM PST | Winter Storm Warning | EKA | 61 hr |
Nearby
Wind Advisories in California, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.